Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 9, NWS Fort Worth, TX

June 3, 2022Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2022, 6:46 PM CDT for Tarrant County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2022, 6:46 PM CDT (23:46 UTC)
Expired
Jun 3, 2022, 8:45 PM CDT
In force
119 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 20 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:15 PM CDTFLASH FLOOD1 E Richland Hills, TXDELAYED REPORT: MULTIPLE REPORTS OF WATER QUICKLY ENTERING HOMES IN THE LOOP 820 / TRINITY BLVD AREA.
Jun 3, 7:30 PM CDTFLASH FLOOD2 N Kennedale, TX...CORRECTION FOR TIME... DELAYED REPORT: SEVERAL HIGH WATER RESCUES IN THE FORT WORTH, MANSFIELD, AND ARLINGTON AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WGUS54 KFWD 032346
FFWFWD
TXC439-040145-
/O.NEW.KFWD.FF.W.0009.220603T2346Z-220604T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
646 PM CDT Fri Jun 3 2022

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Southeastern Tarrant County in north central Texas...

* Until 845 PM CDT.

* At 646 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Fort Worth, Arlington, Mansfield, Euless, Bedford, Haltom City, 
  Hurst, Burleson, Watauga, Colleyville, Crowley, Forest Hill, 
  Richland Hills, Kennedale, Everman, Rendon, North Richland Hills, 
  Edgecliff Village, Pantego and Edgecliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3288 9728 3287 9709 3255 9717 3256 9737

FLASH FLOOD...RADAR INDICATED

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:58 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 3, 4:58 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
458 PM CDT Fri Jun 3 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Showers and thunderstorms continue to develop near and just west
of the I-35 corridor along at the leading edge of a well defined
MCV. Limited instability and only marginal mid level lapse rates
should keep storm coverage scattered and generally below severe
limits. The MCV will eventually exit the region later tonight and
storms will end from west to east. However, additional storms may
move into the western zones overnight/Saturday morning.

The overall short term portion of the forecast is in good shape
(see discussion below). The only changes necessary at this time
will be some cloud cover and temperature adjustments based on
current trends.

79

Previous Discussion:
/Through Saturday/

Another MCV from convection the previous night and early morning
across West TX continues to move east across areas W of I-35 early
this afternoon and should continue a slow eastward motion through
tonight into E TX/LA. Plenty of convective, multi-level cloud
debris has held temperatures into the 70s across the northwest
half of the CWA, while further southeast we expect highs well into
the 80s as they experience more sunshine/insolation. Lift
associated with the MCV during peak heating through early evening
should result in scattered showers and isolated tstorms, as
pockets of instability evolve later today (similar to a
landfalling, warm core tropical system in a sense). Though a
brief, marginal severe storm can't be completely ruled out, weak
flow through the lower 3 km of the atmosphere and spotty, limited
instability should keep the majority of the activity in the
general, to briefly strong category with gusty winds, lightning,
brief heavy rainfall (thanks to pockets of PWATS > 1.5"), and
possibly some pea size hail with the most robust updrafts.

As the MCV progresses into E TX and the Ark-La-Tex after sunset
this evening, low level stabilization and increasing subsidence
will likely result in a mostly uneventful, humid, and mild night.
Another shortwave in the progressive WNW flow aloft will
generated scattered to numerous tstorms across the Permian Basin
up the TX/OK Panhandles by this evening. These storms will
eventually evolve into a storm complex/cluster, or MCS later
tonight as it moves southeast along the higher CAPE gradient from
West-Central/NW Texas and toward the TX Hill Country, Central, and
S-Central TX by sunrise Saturday. Exact formation and track of
this eventual MCS, with another likely MCV somewhere across TX
Saturday morning remains uncertain, so will maintain scattered
chances across across the Big Country and Colorado River Valley,
with a slow expansion of low rain chances eastward through the day
once again. So basically rinse and repeat on the rain and storm
chances for a third day in a row. Confidence is not high on timing
and placement, as models, including CAMs have all kinds of
varying solutions on evolution of showers and storm late tonight
and Saturday. Increasing southeast winds 10 to 20 mph and
increasing low level warm advection may allow temperatures to be
about a category warmer (5-7 degrees) than today, despite the
expected cloud cover around once again.

05/Marty

&&

.LONG TERM... /Issued 249 PM CDT Fri Jun 3 2022/
/Saturday Night Onward/

Active northwest flow will continue for a day or two as yet
another nocturnal MCS makes a run for North and Central Texas
Saturday night into Sunday morning. We expect this system to
mostly affect the north and northeastern parts of the forecast
area as mid-level ridging starts to build in from the southwest.
That ridging will take hold of our pattern early next week and
squash precip chances for a few days.

Expect a typical summer pattern to then dominate the region for
most of next week with temperatures hovering 5-10 degrees above
normal. This will be most noticeable in the overnight lows as
little to no relief from the warmth is expected. Morning lows
next week will be in the mid 70s for most but some in DFW and
across Western North Texas will hover in the upper 70s to near
80. Afternoon heat index values are forecast to be a few degrees
above the air temperature with most topping out in the triple
digits just about every day next week.

A slight weakness in the ridge is possible late in the week that
could allow for shortwaves and their associated convection (or
even a weak front) to move into the northern parts of the area
from about Thursday onward. Confidence of these systems is low,
so we have capped PoPs at 20% for all of the late-week periods.

Bonnette

&&

.AVIATION... /NEW/
/00Z TAFs/

The primary aviation concern will be lingering thunderstorms at
the start the TAF cycle tonight and a lower chance of storms
Saturday. The MCV left over from morning convection continues to
rotate across the I-35 corridor. Thunderstorms will temporarily
impact all TAF sites but should exit to the east between 00Z and
02Z. After that, only lingering mid and high clouds are expected
through the night. Additional thunderstorms associated with
another disturbance will approach from the west Saturday morning
but it is likely that storms will dissipate before reaching any
of the terminals. Therefore, will leave the mention of storms on
Saturday out of this TAF package. Otherwise, VFR Saturday with
scattered to broken clouds generally above 6000 ft.

A northeast to east wind will prevail tonight with a gradual
shift to the southeast Saturday with a developing surface low
across the Central High Plains. Wind speeds will be at or below 10
knots except for gusty and erratic wind in and near thunderstorms.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  87  71  94  75 /  30  20  20   5   0
Waco                70  90  72  97  75 /  20  20  20   5   0
Paris               64  83  66  88  72 /  10  20  30  20   0
Denton              66  86  69  93  74 /  30  30  30   5   0
McKinney            66  85  69  91  74 /  20  20  30   5   0
Dallas              70  88  72  93  76 /  30  20  20   5   0
Terrell             67  86  70  92  74 /  20  20  20  10   0
Corsicana           69  88  72  94  74 /  30  20  10   5   0
Temple              70  91  71  98  73 /  20  20  10   0   0
Mineral Wells       65  88  68  97  74 /  20  30  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 3, 5:14 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
514 PM CDT Fri Jun 3 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
514 PM CDT Fri Jun 3 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Isolated to scattered thunderstorms are possible tonight. Severe
weather is not expected but locally heavy rainfall, small hail and
gusty outflow winds may accompany a few of the stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Low thunderstorm chances return mid week with most storms remaining
along the Red River. Severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 4:15 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
415 PM CDT Fri Jun 3 2022

TXZ102-032145-
Wise TX-
415 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of west central Wise
County through 445 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boonsville, or 8 miles southwest of Bridgeport, moving northeast at
10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bridgeport and Chico around 445 PM CDT.

Other locations impacted by this storm include Runaway Bay and Lake
Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake Bridgeport, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3329 9779 3317 9770 3305 9786 3306 9792
      3324 9792
TIME...MOT...LOC 2114Z 207DEG 10KT 3313 9786

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 AM CDTSpecial Weather StatementFWDComanche, Eastland, Stephens55 min
Jun 3, 4:15 PM CDTSpecial Weather StatementFWDWise30 min
Jun 3, 6:15 PM CDTAreal Flood AdvisoryFWDTarrant3 hr

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.